Pennsylvania, 2004Flash Flood in Pennsylvania, May 11, 2004
May 11, 2004 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at May 11, 2:14 PM EST, 2 hours 46 minutes earlier.
Area forecast discussion, May 11, 2:14 PM EST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
314 PM EDT TUE MAY 11 2004
AFTN BNDRY STRECHED ACROSS MIDDLE OF CWA ATTM AND SHLD PROVIDE FOCUSING
MECHANISM FOR PRECIP TNGT...COUPLED WITH HEATING/UNSTABLE AIRMASS.
ANY STORMS WILL BE SLOW MVG AND WITH PWS ABT 1.3, HAVE OPTED TO
MENTION HVY DWPNRS/GSTY WINDS.
BNDRY SHLD PULL BACK NEWD LTR TNGT AS REGION WILL REMAIN IN WARM
MOIST UNSTABLE SW FLOW AS BERMUDA HIGH HOLDS OFF EAST COAST.
DIURNAL HEATING/WEAK IMPULSES WILL PROVIDE CHC POPS NEXT FEW DAYS
ALONG WITH ABV NORMAL TEMPS. MDLS STILL ADVERTISE A COLD FRONT SWINGING
EWD SLOWLY ACROSS THE AREA THIS WKND...KEEPING THREAT FOR FURTHER
PRECIP. EXPECT FRONT TO STALL ALONG OR S OF M/D LINE DURING SUN...
AND WORK BACK NEWD EARLY NEXT WEEK...SO WARM AND HUMID WX TO CONT.
.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
OH...NONE.
WV...NONE.
MD...NONE.
&&
Hazardous weather outlook, May 11, 11:35 AM EST, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1235 PM EDT TUE MAY 11 2004
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-110900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
1235 PM EDT TUE MAY 11 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE AREA
THIS AFTERNOON. ALTHOUGH THEY ARE NOT EXPECTED TO REACH SEVERE
LIMITS... THEY COULD HAVE SMALL HAIL HEAVY DOWNPOURS AND GUSTY
WINDS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, May 11, 2:55 PM EST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
355 PM EDT TUE MAY 11 2004
OHZ057-112300-
MUSKINGUM OH-
355 PM EDT TUE MAY 11 2004
...STRONG THUNDERSTORM MOVING INTO THE COUNTY...
A STRONG THUNDERSTORM MOVING NORTH INTO MUSKINGUM COUNTY AT ABOUT 15
MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE LOCALIZED HEAVY RAIN...
GUSTY WINDS AND SMALL HAIL. SOME COMMUNITIES IN THE PATH OF THE
STORM ARE STONE...ROSEVILLE...CANNELVILLE AND STOVERTOWN. THE STORM
COULD EFFECT ZANESVILLE BY 4:30 PM ALSO.
Special weather statement, May 11, 3:07 PM EST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
407 PM EDT TUE MAY 11 2004
OHZ058-059-068-069-WVZ004-012-112259-
BELMONT OH-GUERNSEY OH-MARSHALL WV-MONROE OH-NOBLE OH-WETZEL WV-
407 PM EDT TUE MAY 11 2004
...STRONG THUNDERSTORMS APPROACHING...
NATIONAL WEATHER SERVICE PITTSBURGH DOPPLER RADAR SHOWED STRONG
THUNDERSTORMS OVER PARTS OF EAST CENTRAL AND SOUTHEAST OHIO, MOVING
TOWARD THE NORTH AT ABOUT 15 MPH.
THESE SLOW MOVING STORMS MAY DUMP UP TO 2 INCHES OF RAIN IN AN HOUR.
THIS COULD CAUSE FLOODING IN LOW AREAS OR WHERE DRAINAGE IS POOR.
WINDS COULD GUST TO 40 MILES AN HOUR, ALONG WITH SMALL HAIL AND
FREQUENT LIGHTNING.
WHEN THREATENING WEATHER APPROACHES, MOVE INDOORS. STAY TUNED FOR
UPDATES OR POSSIBLE WARNINGS.
Special weather statement, May 11, 3:26 PM EST, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
426 PM EDT TUE MAY 11 2004
OHZ057>059-068-069-WVZ004-012-112230-
BELMONT OH-GUERNSEY OH-MARSHALL WV-MONROE OH-MUSKINGUM OH-NOBLE
OH-WETZEL WV-
426 PM EDT TUE MAY 11 2004
...THUNDERSTORM UPDATE...
NOAA NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED SLOW MOVING
THUNDERSTORMS WITH HAIL AND HEAVY RAIN WILL BE MOVING NORTHEASTWARD
AT 10 MPH THROUGH THESE COUNTIES UNTIL AROUND 7 PM. THERE CAN ALSO
BE GUSTY WINDS AND FREQUENT LIGHTNING WITH THESE STORMS.
LOCATIONS GETTING MORE THAN 2 INCHES OF RAIN THIS EVENING CAN
EXPERIENCE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. NEVER
GO THROUGH PONDED WATER.
STAY TUNED FOR UPDATES ON NOAA WEATHER RADIO ALL HAZARDS.
Flash Flood, Greene
- When
- May 11, 5:00 PM EST to 7:30 PM EST
- Where
- Greene County, 5 mi NW of Waynesburg
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.854, -80.223 (the zone’s center; the record gives no point)
Browns Creek flooded Route 18 between Nineveh and Sycamore after 3 inches of rain.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, May 11, 20041 death · 1 event
- Ice Storm in North Dakota, May 11 to 12, 2004$2.0 million · 5 events
- Tornadoes and Damaging Winds in Texas, May 11, 2004$431,000 · F1 · 8 events
- Tornadoes and Hail in Minnesota, May 11 to 12, 2004F1 · 52 events
- Hail and Damaging Wind in Missouri, May 11, 2004$300,000 · 1 in hail · 2 events
- Tornadoes and Hail in Texas, May 11, 2004$182,000 · F0 · 8 events
- Damaging Wind in Louisiana, May 11, 2004$250,000 · 55 kt wind · 1 event
- Hail and Damaging Wind in Michigan, May 11, 2004$175,000 · 1.75 in hail · 3 events
- Hail and Damaging Winds in South Dakota, May 11, 20041.5 in hail · 29 events
- Hail and Damaging Winds in North Dakota, May 11, 20041.75 in hail · 24 events
- Damaging Wind in Texas, May 11, 2004$25,000 · 50 kt wind · 1 event
- Rip Current in Florida, May 11, 20042 injured · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5398437.